No Profitable Decompositions in Quasi-Linear Allocation Problems

26 Pages Posted: 22 Oct 2018

See all articles by Camelia Bejan

Camelia Bejan

University of Washington, Bothell

Geoffroy de Clippel

Brown University - Department of Economics

Date Written: February 1, 2011

Abstract

We study the problem of allocating a bundle of perfectly divisible private goods from an axiomatic point of view, in situations where compensations can be made through monetary transfers. The key property we impose on the allocation rule requires that no agent should be able to gain by decomposing the problem into sequences of subproblems. Combined with additional standard properties, it leads to a characterization of the rule that shares the total surplus equally. Hence a traditional welfarist rule emerges as the unique consequence of our axioms phrased in a natural economic environment.

Suggested Citation

Bejan, Camelia and de Clippel, Geoffrey, No Profitable Decompositions in Quasi-Linear Allocation Problems (February 1, 2011). Journal of Economic Theory, Vol. 146, No. 5, 2011. Available at SSRN: https://ssrn.com/abstract=3257249

Camelia Bejan

University of Washington, Bothell ( email )

Bothell, WA
United States

Geoffrey De Clippel (Contact Author)

Brown University - Department of Economics ( email )

64 Waterman Street
Providence, RI 02912
United States

Register to save articles to
your library

Register

Paper statistics

Downloads
2
Abstract Views
15
PlumX Metrics
!

Under construction: SSRN citations while be offline until July when we will launch a brand new and improved citations service, check here for more details.

For more information